Medical Questions > Mental Health > Addiction, Recovery Forum

Marijuana and dopamine deficiency

I have used Marijuana for a year now, at times quite heavily. I stopped for good a week ago. For the past month, I've noticed I've been tired, less motivated, less able to learn new things, and have experienced a COMPLETE loss of libido, which goes hand in hand with my basic inability to even get an erection.

I've been thinking, and what this sounds like to me is that I have a dopamine deficiency. I've read a few scientific papers demonstrating how pot can cause this. I wanted to ask, If I start dopaminergic drugs at my young age (20), like cabergoline or selegiline, what implications does that have on my future and my future dopamine production abilities? I don't want to destroy myself any further, but I also want my life back.
Did you find this post helpful?
|

replied November 10th, 2010
well using such drugs for ur condition are not indicated.the best and the brotherly advice for you would be to consult a mental health practitioner.as now a days so many good drugs have hit the market to overcome yours depression and amotivational syndrome plus the loss of libido.wellbutrin(bupropion)is one such drug which can put ur dopamine level in its normal range.you will be able to enjoy ur life like you used to.just dont try to self medicate yourself with drugs you have mentioned above as they are used for parkinsonism and not for addiction.addiction pathway also involves dopamine but that another one in contrast to what causes parkinsonism.go to a psychiatrist i think thats what is most important for you.
|
Did you find this post helpful?

replied October 10th, 2012
I think your hyping yourself out.. I've been smoking for three years. This past year I started smoking daily, reaching a peak of about 2-3 times a day in the summer. Since symptoms concerning brain function are particularly susceptible to the placebo effect, it's quite possible that your fear/anxiety of learning about the risks of dopamine deficiency have accelerated or even completely created your problem. Throughout my daily smoking, I have achieved my best yearly gpa to date (4.16) and settled into the third fastest spot on a cross-country team that usually places in the top ten in states. Moral of the story, try a positive attitude in lieu of introducing synthetic drugs to your system. Best of luck.
|
Did you find this post helpful?

replied October 10th, 2012
I think your hyping yourself out.. I've been smoking for three years. This past year I started smoking daily, reaching a peak of about 2-3 times a day in the summer. Since symptoms concerning brain function are particularly susceptible to the placebo effect, it's quite possible that your fear/anxiety of learning about the risks of dopamine deficiency have accelerated or even completely created your problem. Throughout my daily smoking, I have achieved my best yearly gpa to date (4.16) and settled into the third fastest spot on a cross-country team that usually places in the top ten in states. Moral of the story, try a positive attitude in lieu of introducing synthetic drugs to your system. Best of luck.
|
Did you find this post helpful?

replied November 21st, 2012
Experienced User
Thanks for the idea everyone.
|
Did you find this post helpful?

replied February 18th, 2013
Thats nothing and will go away quickly.
Don't even trip. Then put all that other
crap in you? Thats changing drugs.
Be miserable for a few days and nights then you'll back to normal.
|
Did you find this post helpful?

replied February 18th, 2013
Thats nothing and will go away quickly.
Don't even trip. Then put all that other
crap in you? Just changing drugs.
|
Did you find this post helpful?

replied February 18th, 2013
Thats nothing and will go away quickly.
Don't even trip. Then put all that other
crap in you? Just changing drugs.
|
Did you find this post helpful?

User Profile
replied February 22nd, 2013
It's good that you have stopped marijuana. You can try yoga and meditation to bring back your energy.
|
Did you find this post helpful?

replied February 25th, 2013
Experienced User
Although almost all reported side effects of smoking marijuana are disputed, some common ones that can easily be observed are reddening of the eyes, dryness of the mouth and increase in heart rate. It has also been linked to a decrease in intra-ocular pressure, which is why it is sometimes prescribed for people with glaucoma
|
Did you find this post helpful?

replied February 25th, 2013
I'm perscribed it for crohns disease. Best med yet and no nasty side effects. No need for a 45 second disclaimer for weed. They struggle to find some thing
about canibus yet all the other medications advertised side effects from the runs to cancer to death. It's all about cash and they don't care about our health when they poison us with things known to kill. I can use canibus every day for pain and be fine, with tylenol my liver will fail...
|
Did you find this post helpful?

replied November 13th, 2014
Experienced User
it is very nice that you have stopped marijuana now You can try yoga and meditation to bring and try to back your energy.
|
Did you find this post helpful?

replied November 20th, 2014
Your probably just scaring yourself. Youll be back to normal soon enough! Good luck Wink
|
Did you find this post helpful?

User Profile
replied March 4th, 2015
edwardcejka wrote:
it is very nice that you have stopped marijuana now You can try yoga and meditation to bring and try to back your energy.


Yep, yoga might help you, not only quitting weeds, it can hep you in many ways, such as focusing your mental state and leave your brain into active mode.
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....